Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 93, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Dec 11, 2021, 7:26 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2021, 7:26 PM CST (01:26 UTC)
- Expired
- Dec 12, 2021, 9:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
783 WHUS74 KHGX 120126 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 726 PM CST Sat Dec 11 2021 GMZ350-355-370-375-120930- /O.CAN.KHGX.GL.W.0006.000000T0000Z-211212T0200Z/ /O.NEW.KHGX.SC.Y.0093.211212T0126Z-211212T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 726 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts near 30 kt and seas 5 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-120230- /O.CAN.KHGX.SC.Y.0092.000000T0000Z-211212T0200Z/ Matagorda Bay-Galveston Bay- 726 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northerly winds of 15 to 20 knots will continue through the evening over the lower portions of the bays. $$
2 follow-up statements
334 WHUS74 KHGX 120826 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 226 AM CST Sun Dec 12 2021 GMZ350-355-370-375-121500- /O.CON.KHGX.SC.Y.0093.000000T0000Z-211212T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 226 AM CST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northeast winds diminishing to 15 to 20 kt with gusts near 25 knots. Seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
700 WHUS74 KHGX 121506 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 906 AM CST Sun Dec 12 2021 GMZ350-355-370-375-121615- /O.EXP.KHGX.SC.Y.0093.000000T0000Z-211212T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 906 AM CST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas are now below Small Craft Advisory criteria, therefore, the advisory was allowed to expire and has been replaced by Caution flags for winds around 15 knots and seas at around 5 feet across the offshore Gulf waters. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 6:49 PM CST, 37 minutes earlier.
Area forecast discussion, Dec 11, 6:49 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
649 PM CST Sat Dec 11 2021
.AVIATION [00Z TAF Issuance]...
VFR for the most part with mid/high clouds continuing to move out
of the area. Northerly winds/gusts have decreased and expecting a
much lighter/more variable winds overnight as surface high press-
ure builds down into the region. 41
&&
.PREV DISCUSSION... /ISSUED 353 PM CST Sat Dec 11 2021/
SHORT TERM [Through Sunday Night]
Some lingering light rain courtesy of weak isentropic upglide and a
trailing short wave trough axis will end around sunset as the trough
axis moves east of the region. Skies are expected to clear from NW
to SE overnight with clear skies area wide by 12z Sunday. Winds will
decouple and go light by 02z as high pressure builds into Central
Texas. With light winds and clearing skies, MinT values are going
cool efficiently with lows in the 30's to lower 40's. Would not be
surprised if a few locations approach freezing in Houston/Madison
counties. On Sunday, surface high pressure will bring generally
clear skies and seasonal temperatures with MaxT values in the 60's.
Some cloud cover is expected to increase by late afternoon as the
surface high moves east and a weak on shore flow develops. On Sunday
night, clouds will return and the added insulation will foster
warmer MinT values with lows about 10-15 degrees warmer than
tongiht's lows with values ranging from the mid 40's north to
mid/upper 50's coast. 43
LONG TERM [Monday through Saturday]...
Winds will be light and variable as turn from northeasterly to east
southeasterly during the day Monday. A coastal trough developing
over NW Gulf of Mexico will move into the central and upper Texas
coasts and could bring some showers over the Gulf waters in the
morning, expanding north into SE Texas during the day. Not expecting
much rainfall accumulation, however, given that we'll still be under
the influence of the mid to upper level ridge combined with some
relatively dry air along the mid levels. Ridging will continue to
dominate the local weather pattern through Tuesday and erodes on
Wednesday as an upper level trough tracks eastwards across the Great
Plains. Though a cold front makes it through N Texas late Wednesday
into early Thursday, there will not be enough "push" for the
boundary to make it further south of C Texas once the trough weakens
well before reaching the Great Lakes region. The front will pretty
much linger over that region until another stronger trough moves
into the Great Plains on Friday, which could bring the cold front
over SE Texas sometime on Saturday. Prior to this front, however,
isolated to scattered showers are possible Thursday into Friday as a
few upper level weaknesses pass through the region. Once the front
approaches SE Texas, we can expect a little more rain activity.
Because the timing of the front between models currently differs,
kept PoPs of around 20-30% for Friday night into Saturday for the
time being.
Temperatures will be on the rise, with highs reaching the upper
70s to low 80s Tuesday through Thursday as onshore flow pushes in
warm moist air from the Gulf, cooling a few degrees on Friday.
Lows will be generally in 60s Friday. With dewpoints climbing into
the 60s as well, there will be the potential for some patchy fog
during the late night into early morning hours through at least
mid week. 24
MARINE...
Strong gusty northerly winds and seas of 6 to 9 feet will
continue through this evening in the wake of the cold front. A
Gale Warning remains in effect through this evening for the Gulf
waters and Small Craft Advisories for the bays. The Gale Warning
will be replaced by Small Craft Advisories tonight as winds relax
with seas following suit a few hours later. Light to moderate
onshore flow expected to return Monday and continue through the
end of the work week. 24
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 37 63 46 69 62 / 0 0 0 10 20
Houston (IAH) 39 63 48 71 64 / 0 0 0 10 20
Galveston (GLS) 49 61 58 73 69 / 0 0 0 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory until 8 PM CST this evening for the
following zones: Galveston Bay...Matagorda Bay.
Gale Warning until 8 PM CST this evening for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.